International regulators stress value of safe and effective vaccines

18 June 2020 - EMA has endorsed two statements about the importance, safety and effectiveness of vaccines published today by the ...

Read more →

Lamotrigine concerns not addressed

8 June 2020 - A Dunedin mother whose son died soon after his usual epilepsy drug was replaced by a ...

Read more →

Kiwis affected by epilepsy drug switch feel let down by PHARMAC review

6 June 2020 - A woman whose son died of a seizure after his epilepsy medication was switched says findings ...

Read more →

COVID-19: reminder of the risks of chloroquine and hydroxychloroquine

29 May 2020 - The EMA is reminding health care professionals to closely monitor patients with COVID-19 who are receiving ...

Read more →

Fauci warns about hydroxychloroquine

27 May 2020 - Top administration expert airs differences with Trump on pandemic response. ...

Read more →

Off-label drugs a risky business

28 May 2020 - Three years ago a 64cm blood clot caused by a drug used to treat acne, Diane ...

Read more →

WHO pauses trial of hydroxychloroquine in COVID-19 patients due to safety concerns

26 May 2020 - The World Health Organisation has suspended testing the malaria drug hydroxychloroquine in COVID-19 patients due to ...

Read more →

Health Canada issues warning against use of hydroxychloroquine for COVID-19

26 April 2020 - Health Canada is warning the public of the possible side effects of a drug that U.S. ...

Read more →

FDA cautions against use of hydroxychloroquine or chloroquine for COVID-19 outside of the hospital setting or a clinical trial due to risk of heart rhythm problems

24 April 2020 - Close supervision is strongly recommended. ...

Read more →

Reporting suspected side effects of medicines in patients with COVID-19

24 April 2020 - EMA and the national competent authorities are reminding patients with confirmed or suspected coronavirus disease (COVID-19) ...

Read more →

COVID-19: reminder of risk of serious side effects with chloroquine and hydroxychloroquine

23 April 2020 - Chloroquine and hydroxychloroquine are known to potentially cause heart rhythm problems, and these could be exacerbated ...

Read more →

EMA advises continued use of medicines for hypertension, heart or kidney disease during COVID-19 pandemic

27 March 2020 - EMA is aware of recent media reports and publications which question whether some medicines, for instance ...

Read more →

Reports of epilepsy drug harm increase 30-fold since PHARMAC switches brands

7 March 2020 - Reports of people harmed while taking epilepsy drugs is 30 times what it was before PHARMAC ...

Read more →

Bipolar disorder patients suffer 'terrible' side effects after PHARMAC drug brand switch

25 January 2020 - A woman with bipolar disorder says she was "crying everyday" and having thoughts of suicide after ...

Read more →

Epilepsy deaths: level of risk in medication brand switch unclear, study says

17 January 2020 - Five deaths in people with epilepsy following a brand switch may be part of an under-represented level ...

Read more →